Missouri, 2004

Flood in Missouri, August 28 to 29, 2004

August 28 to 29, 2004 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 28, 2:17 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 28, 2:17 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 AM CDT SAT AUG 28 2004

.DISCUSSION...
THE HEAVY RAINFALL EVENT APPEARS TO BE BEGINNING TO COME TO AN END
ACROSS THE FORECAST AREA EARLY THIS MORNING...AS AREAL COVERAGE AND
INTENSITY OF CONVECTION ON RADAR IMAGERY CONTINUES TO DECREASE. THIS
TREND IS SUPPORTED BY LATEST IR SATELLITE IMAGERY...WHICH PORTRAYS
SIGNIFICANT CLOUD TOP WARMING. CURRENT ANALYSIS OF SURFACE
OBSERVATIONS INDICATES THAT THE FRONT IS STILL LOCATED ROUGHLY ALONG
A SOUTH KANSAS CITY TO KIRKSVILLE LINE. DUE TO THE POTENTIAL FOR
ADDITIONAL TRAINING OF CELLS TO EASILY EXACERBATE CURRENT FLOODING
PROBLEMS...WILL HOLD ONTO THE FLOOD WATCH UNTIL ITS 6 AM EXPIRATION.

WILL TAPER POPS TO BELOW 20 PERCENT BY THIS AFTERNOON...AS EXPECT
THE FRONT WILL HAVE ENTIRELY EXITED THE CWA BY 18Z. THIS WILL BE THE
FINALE TO A WEEKS WORTH OF ACTIVE WEATHER...AS SURFACE HIGH PRESSURE
BUILDS IN LATE SATURDAY AND SUNDAY. THE PRESENCE OF THE LOW-LEVEL
RIDGE AND SATURATED GROUND CONDITIONS WILL LIKELY SET THE STAGE FOR
FOG FORMATION OVERNIGHT SATURDAY INTO SUNDAY...SO HAVE TWEAKED
GRIDS/ZONES ACCORDINGLY.

AS FAR AS TEMPERATURES ARE CONCERNED...LEANED TOWARD THE LOWER END
OF GUIDANCE TODAY DUE TO SATURATED GROUND CONDITIONS AND NORTHERLY
LOW LEVEL FLOW. TEMPERATURES WILL MODERATE TO NEAR NORMAL READINGS
EARLY IN THE UPCOMING WORK WEEK AS WEAK RIDGING BUILDS OVER THE
SOUTHWEST CONUS.

SCHMIT

&&

.PREV DISCUSSION

320 PM CDT FRI...
GOING FORECAST LOOKS GOOD...WITH COLD FRONT POSITIONED FROM ROUGHLY
BETHANY TO MUSCOTAH KANSAS...AND INITIATION OCCURRING AT THE
ANTICIPATED TIME.  SEVERE THUNDERSTORM WATCH UPDATED TO INCLUDE MUCH
OF WESTERN MISSOURI AND EASTERN KANSAS THROUGH 9 PM.  GIVEN SHEAR
PROFILES...ANTICIPATE MOSTLY A MULTICELLULAR...HAIL/DAMAGING WIND
THREAT WITH THESE STORMS.  SLOW MOVING FRONT WILL LIKELY BRING A
CONSIDERABLE AMOUNT OF RAIN TO NORTHCENTRAL MISSOURI...MOST NOTABLY
NORTH OF INTERSTATE 70 AND EAST OF INTERSTATE 35.  WITH A
CONSIDERABLE AMOUNT OF AVAILABLE MOISTURE...FLASH FLOOD WATCH IN
EFFECT THROUGH EARLY MORNING HOURS.

FOLLOWING THE FRONT...CONDITIONS LOOK TO DRY OUT BY MID SATURDAY
INTO SUNDAY.  HIGH PRESSURE BUILDS IN FROM THE HIGH PLAINS...ENDING
THE WEEK OF ACTIVE WEATHER.  NORTHWEST FLOW ALOFT WILL SHIFT MOST
ACTIVITY INTO AREAS OF NORTHERN IOWA AND MINNESOTA...WITH RIDGING
MOVING INTO PLACE BY MID WEEK.  THEREFORE...DRY FORECAST WILL REMAIN
IN TACT UNTIL FURTHER MODEL RUNS ADVERTISE OTHERWISE.  TEMPERATURES
REBOUND TO NEAR NORMAL VALUES BY THE END OF THE WEEK...WITH STRONG
WARM ADVECTION PRIOR TO NEXT STORM SYSTEM ON SATURDAY.

LEINS

1017 AM CDT FRI...
UPDATES TO FORECAST FORTHCOMING TO INCLUDE NEW SEVERE THUNDERSTORM
WATCH ALONG AND SOUTH OF THE MISSOURI RIVER UNTIL 3 PM...AND TO
ISSUE A FLOOD WATCH FOR TONIGHT FOR MOST AREAS.  THUNDERSTORMS
ATTEMPTING TO DEVELOP ALONG RESIDUAL OUTFLOW BOUNDARIES FROM CENTRAL
INTO WEST CENTRAL MISSOURI.  MLCAPES THIS MORNING ALREADY AT OR
ABOVE 3000 J/KG ACROSS WESTERN MISSOURI THIS MORNING...AND SATELLITE
IMAGERY AND A LOOK OUT THE DOOR INDICATES DEVELOPING CU FIELD FROM
CONVECTION OVER NORTHEAST MISSOURI EXTENDING SOUTHWEST TO NEAR
PLEASANT HILL.  STORMS THIS MORNING ARE DEVELOPING WELL AHEAD OF THE
MAIN SURFACE FRONT...WHICH IS STILL WELL NORTH OF KANSAS CITY
ROUGHLY FROM JUST SOUTH OF FALLS CITY TO NEAR BETHANY.  MUCH OF THIS
AREA REMAINS CAPPED TO SURFACE DEVELOPMENT AT THE MOMENT.

EXPECT TWO DISTINCT ROUNDS OF STORMS TODAY.  THE FIRST WILL AFFECT
MAINLY AREAS SOUTH OF I-70 THROUGH THIS AFTERNOON...WITH THE MORE
SIGNIFICANT THREAT FOR FLOODING RAIN AND SEVERE STORMS LATE THIS
AFTERNOON AND INTO TONIGHT...WHEN WE TAP INTO THE BOUNDARY LAYER.
PRECIPITABLE WATER VALUES REMAIN QUITE HIGH...AND 12Z MODEL QPF
INDICATIVE OF A WIDESPREAD 1-2 INCH RAIN EVENT LATER TONIGHT.  HAVE
HOISTED A FLOOD WATCH WITH THIS CONCERN IN MIND FOR TONIGHT.

WILL ALSO KEEP A CLOSE EYE ON AFTERNOON HEAT INDICES...WHICH MAY
FLIRT WITH THE 100-105 DEGREE RANGE THIS AFTERNOON SOUTH OF THE
MISSOURI RIVER.

HUDSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH IN EFFECT UNTIL 6 AM ALL COUNTIES.
MO...FLOOD WATCH IN EFFECT UNTIL 6 AM ALONG AND SOUTH OF A ST JOSEPH
TO BETHANY LINE.

WFO EAX
Hazardous weather outlook, Aug 28, 4:35 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT SAT AUG 28 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END ACROSS THE
OUTLOOK AREA THIS MORNING. ALTHOUGH ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO BE MINOR THIS MORNING...EXCESS RUNOFF FROM LAST NIGHTS
RAINFALL HAS RESULTED IN NUMEROUS ROAD CLOSURES AND RIVER
FLOODING...MAINLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AREAS OF FOG ARE EXPECTED TO DEVELOP BY EARLY SUNDAY MORNING.
MOTORISTS SHOULD EXERCISE CAUTION...AS VISIBILITIES IN SOME AREAS MAY
FALL BELOW ONE HALF MILE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SCHMIT

In the hours before

Local storm report, Aug 28, 12:24 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      1 N LEMONS              40.41N 93.05W
08/27/2004                   PUTNAM             MO   LAW ENFORCEMENT

            SOUTHBOUND HIGHWAY 5 CLOSED

&&

SF
Local storm report, Aug 28, 4:21 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0308 AM     FLASH FLOOD      3 N MILAN               40.25N 93.12W
08/28/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            HIGHWAY 5 NORTH OF MILAN CLOSED DUE TO WATER OVER THE
            ROAD. SEVERAL OTHER RURAL ROADS CLOSED.

&&

SF
Local storm report, Aug 28, 4:25 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 AM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      3 SW BOSWORTH           39.44N 93.38W
08/28/2004                   CARROLL            MO   LAW ENFORCEMENT

            ROUTE UU CLOSED DUE WATER OVER ROADWAY.

&&

SCHMIT
Local storm report, Aug 28, 5:10 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 AM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     UNIONVILLE              40.48N 93.00W
08/27/2004  60 MPH           PUTNAM             MO   TRAINED SPOTTER

0430 PM     HAIL             UNIONVILLE              40.48N 93.00W
08/27/2004  0.88 INCH        PUTNAM             MO   TRAINED SPOTTER

0442 PM     HEAVY RAIN       UNIONVILLE              40.48N 93.00W
08/27/2004  1.90 INCH        PUTNAM             MO   TRAINED SPOTTER

0445 PM     TSTM WND DMG     4 NE GRAYSVILLE         40.49N 92.70W
08/27/2004                   PUTNAM             MO   TRAINED SPOTTER

            LARGE TREES DOWN ALONG COUNTY ROAD FF

0530 PM     FLASH FLOOD      3 ENE LEMONS            40.41N 93.00W
08/27/2004                   PUTNAM             MO   TRAINED SPOTTER

            WATER COVERING ROAD INTERSECTION OF STATE ROUTE HH AND 5.

0530 PM     FLASH FLOOD      6 NNE LEMONS            40.47N 93.00W
08/27/2004                   PUTNAM             MO   TRAINED SPOTTER

            SEVERAL ROADS FLOODED IN UNIONVILLE, STATE ROUTE UU AND
            HIGHWAY 136 FLOODED.

0530 PM     FLASH FLOOD      1 N LEMONS              40.41N 93.05W
08/27/2004                   PUTNAM             MO   LAW ENFORCEMENT

            SOUTHBOUND HIGHWAY 5 CLOSED

0607 PM     FLASH FLOOD      2 NNW GALT              40.15N 93.40W
08/27/2004                   GRUNDY             MO   AMATEUR RADIO

            WATER COVERING ROAD NEAR 100TH STREET AND STATE ROUTE J

0607 PM     FLASH FLOOD      2 NNW GALT              40.15N 93.40W
08/27/2004                   GRUNDY             MO   AMATEUR RADIO

            WATER COVERING ROAD AT 100TH STREET AND STATE ROUTE J

0610 PM     TSTM WND DMG     8 NW MILAN              40.28N 93.23W
08/27/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            LARGE TREES BLOCKING ROAD

0621 PM     HAIL             LANSING                 39.25N 94.89W
08/27/2004  0.88 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0644 PM     HAIL             SHAWNEE                 39.02N 94.80W
08/27/2004  0.75 INCH        JOHNSON            KS   BROADCAST MEDIA

            PENNY SIZE HAIL IN NORTHWESTERN SHAWNEE.

0650 PM     HAIL             KANSAS CITY KS          39.12N 94.73W
08/27/2004  0.75 INCH        WYANDOTTE          KS   EMERGENCY MNGR

            126TH AND STATE.

0659 PM     FLASH FLOOD      2 W MILAN               40.20N 93.16W
08/27/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            BRIDGE WASHED OUT ALONG STATE ROUTE PP, WATER OVER THE
            ROAD ALONG STATE ROUTE D IN GREEN CASTLE, INTERSECTIONS
            OF STATE ROUTES J AND Y WITH STATE ROUTE 6 UNDER WATER

0716 PM     HAIL             DENTON                  39.73N 95.27W
08/27/2004  0.88 INCH        DONIPHAN           KS   LAW ENFORCEMENT

            REPORTED BY DONIPHAN COUNTY SO.

0740 PM     TSTM WND DMG     KANSAS CITY             39.12N 94.55W
08/27/2004                   JACKSON            MO   AMATEUR RADIO

            10 INCH TREE DOWN ALONG AT 51ST AND WORNALL.

0745 PM     FLASH FLOOD      KANSAS CITY             39.12N 94.55W
08/27/2004                   JACKSON            MO   FIRE DEPT/RESCUE

            ROADS COVERED ON WARD PARKWAY.

0801 PM     HAIL             ROELAND PARK            39.04N 94.64W
08/27/2004  0.75 INCH        JOHNSON            KS   PUBLIC

0817 PM     HAIL             ST JOSEPH               39.76N 94.85W
08/27/2004  0.88 INCH        BUCHANAN           MO   AMATEUR RADIO

0817 PM     FLASH FLOOD      5 W BUCKNER             39.13N 94.29W
08/27/2004                   JACKSON            MO   AMATEUR RADIO

            WATER OVER 24 HIGHWAY

0817 PM     FLASH FLOOD      4 E JAMESPORT           39.97N 93.73W
08/27/2004                   GRUNDY             MO   PUBLIC

            WATER IS APPROX 16-24 INCHES DEEP ACROSS COUNTY ROAD F 1
            MILE WEST OF U HIGHWAY.

0817 PM     FLASH FLOOD      1 N LOCK SPRINGS        39.86N 93.78W
08/27/2004                   DAVIESS            MO   EMERGENCY MNGR

            V HIGHWAY AND 190 HIGHWAY. 10 INCHES OF WATER FLOWING
            ACROSS LOW WATER CROSSING.

0817 PM     HAIL             LEAVENWORTH             39.32N 94.92W
08/27/2004  0.88 INCH        LEAVENWORTH        KS   PUBLIC

0840 PM     FLASH FLOOD      MISSION                 39.03N 94.66W
08/27/2004                   JOHNSON            KS   EMERGENCY MNGR

            NORTHBOUND RAMP TO SOUTHWEST TRAFFICWAY CLOSED DUE TO
            HIGH WATER. HIGHWAY REMAINS OPEN.

0840 PM     FLASH FLOOD      KANSAS CITY KS          39.12N 94.73W
08/27/2004                   WYANDOTTE          KS   EMERGENCY MNGR

            INTERSTATE 35 NEAR TURKEY CREEK CLOSED DUE TO WATER OVER
            ROADWAY.

0845 PM     FLASH FLOOD      MISSION                 39.03N 94.66W
08/27/2004                   JOHNSON            KS   AMATEUR RADIO

            INTERSTATE 35 SOUTH OF LAMAR CLOSED DUE TO WATER OVER THE
            ROADWAY.

0900 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.08W
08/27/2004                   LEAVENWORTH        KS   LAW ENFORCEMENT

            6TH AND CHURCH CLOSED DUE TO WATER FLOWING OVER THE ROAD.

0930 PM     FLASH FLOOD      2 N LOCK SPRINGS        39.88N 93.78W
08/27/2004                   DAVIESS            MO   LAW ENFORCEMENT

            EIGHT INCHES OF WATER OVER THE ROAD NEAR THE INTERSECTION
            OF ROUTE V AND 190.

0945 PM     FLASH FLOOD      MACON                   39.74N 92.47W
08/27/2004                   MACON              MO   LAW ENFORCEMENT

            ROUTE PP AND DD CLOSED DUE TO WATER OVER ROADWAY.

0945 PM     FLASH FLOOD      ATLANTA                 39.90N 92.48W
08/27/2004                   MACON              MO   LAW ENFORCEMENT

            ROUTE J CLOSED DUE TO WATER OVER THE ROADWAY.

0945 PM     FLASH FLOOD      KANSAS CITY KS          39.12N 94.73W
08/27/2004                   WYANDOTTE          KS   BROADCAST MEDIA

            STATE HIGHWAY K32 CLOSED DUE TO WATER OVER THE ROADWAY.
            42ND STREET AND KANSAS AVENUE CLOSED DUE TO WATER OVER
            THE ROADWAY.

0945 PM     FLASH FLOOD      NEW CAMBRIA             39.78N 92.75W
08/27/2004                   MACON              MO   LAW ENFORCEMENT

            HIGHWAY 36 CLOSED NEAR NEW CAMBRIA DUE TO WATER OVER
            ROADWAY.

0950 PM     FLASH FLOOD      CHILLICOTHE             39.79N 93.55W
08/27/2004                   LIVINGSTON         MO   CO-OP OBSERVER

            HIGHWAY 136 NEAR CHILLICOTHE CLOSED DUE TO WATER OVER THE
            ROADWAY.

0950 PM     FLASH FLOOD      BROOKFIELD              39.79N 93.08W
08/27/2004                   LINN               MO   LAW ENFORCEMENT

            HIGHWAY 36 CLOSED BETWEEN BROOKFIELD AND CHILLICOTHE.
            HALF OF THE ROADS IN BROOKFIELD ARE CLOSED.

1000 PM     FLASH FLOOD      MOSBY                   39.32N 94.30W
08/27/2004                   CLAY               MO   LAW ENFORCEMENT

            HIGHWAY 69 NEAR MOSBY CLOSED DUE TO WATER OVER ROADWAY.

1000 PM     FLASH FLOOD      BIRMINGHAM              39.17N 94.45W
08/27/2004                   CLAY               MO   LAW ENFORCEMENT

            RANDOLPH AND NORTHEAST BIRMINGHAM NEAR AMERISTAR CASINO
            CLOSED DUE TO WATER OVER THE ROADWAY.

1000 PM     FLASH FLOOD      PLATTE WOODS            39.23N 94.65W
08/27/2004                   PLATTE             MO   LAW ENFORCEMENT

            WATER OVER THE ROADWAY AT GREEN HILLS AND 9 HIGHWAY AND
            AT MELODY AND CROSSROADS.

1001 PM     FLASH FLOOD      BROOKFIELD              39.79N 93.08W
08/27/2004                   LINN               MO   LAW ENFORCEMENT

            WATER COVERING THE ROADWAY ALONG ROUTES P, M, B AND
            HIGHWAY 36.

1020 PM     FLASH FLOOD      KANSAS CITY KS          39.12N 94.73W
08/27/2004                   WYANDOTTE          KS   BROADCAST MEDIA

            INTERSTATE 635 CLOSED NEAR INTERSTATE 70 DUE TO WATER
            OVER THE ROADWAY.

1120 PM     FLASH FLOOD      1 N BRAYMER             39.60N 93.80W
08/27/2004                   CALDWELL           MO   LAW ENFORCEMENT

            NUMEROUS SIDE ROADS CLOSED DUE TO WATER OVER THE ROADWAY.
            CREEK NEAR HIGHWAY A NORTH OF BRAYMER BEGINNING TO COME
            OUT OF BANKS ONTO ROADWAY.

1135 PM     FLASH FLOOD      RICHMOND                39.28N 93.97W
08/27/2004                   RAY                MO   LAW ENFORCEMENT

            WATER COVERING CITY STREETS IN RICHMOND.

1137 PM     FLASH FLOOD      TRENTON                 40.08N 93.60W
08/27/2004                   GRUNDY             MO   AMATEUR RADIO

            MUDDY CREEK OUT OF ITS BANKS NEAR TRENTON MUNICIPAL
            AIRPORT AND THOMPSON CREEK OUT ITS BANKS NEAR CROWDER
            STATE PARK.

1141 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.08W
08/27/2004                   LEAVENWORTH        KS   EMERGENCY MNGR

            TONGANOXIE CREEK AND STRANGER CREEKS OUT OF THEIR BANKS
            FROM TONGANOXIE DOWNSTREAM...NUMEROUS ROADS COVERED WITH
            WATER.

1208 AM     FLASH FLOOD      3 SW BOSWORTH           39.44N 93.38W
08/28/2004                   CARROLL            MO   LAW ENFORCEMENT

            ROUTE UU CLOSED DUE WATER OVER ROADWAY.

0308 AM     FLASH FLOOD      3 N MILAN               40.25N 93.12W
08/28/2004                   SULLIVAN           MO   LAW ENFORCEMENT

            HIGHWAY 5 NORTH OF MILAN CLOSED DUE TO WATER OVER THE
            ROAD. SEVERAL OTHER RURAL ROADS CLOSED.

&&

SCHMIT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Buchanan

When
August 28, 5:30 AM CST to August 29, 3:00 AM CST
Where
Buchanan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.660, -94.806 (the zone’s center; the record gives no point)

The Platte River near Agency crested at 23.45 feet, or 3.45 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420809.